Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Bruised shin, lump persists. Severe discoloration and tingling that's moved to ankle. Reason and cure ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
I bruised my shine about a month ago and a lump has persisted. Today I noticed severe discoloration in the area and some tingling that has moved into my ankle are. The leg with the bruise was also injuired in my teens and required to be drained. Help.
Posted Fri, 4 May 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Radhika 1 hour later
Hi,

Thanks for the query.

The raised area of a bruise is caused due to blood leaking from these injured blood vessels into the tissues as well as from the body's response to the injury.

When it first appears, a bruise will be reddish looking, later, the reddish color from the blood undergoes a change and the bruise will appear blue or purple. But normally it does not take a month to change color, it occurs in a week or so.

This is nothing but a hematoma, a hematoma is a small pool of blood that is walled off. This may need to be drained by your health-care practitioner under aseptic conditions.

Try a cold compress. Put ice in a plastic bag, wrap the bag in a towel, and place it on the injured area. If there is any inflammation, the cold reduces the inflammation in the area of the injury and limits swelling in this way as well. If possible, elevate the area above the level of the heart.


You may also consider taking Tablet. Tylenol twice a day after food for about 3 days, in case of pain. Make sure you are not allergic to it and also that you do not have any liver problems.

It is advisable to drain the area, since it is a longstanding swelling which is causing the tingling sensation in your ankle area too.

Hope I have answered your query. I will be available for follow up query.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions